Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jun 24, 2019, 10:32 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 88 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2019, 10:32 PM CDT (03:32 UTC)
- Expired
- Jun 25, 2019, 12:00 AM CDT
- In force
- 88 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 51 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 11:00 PM CDT | FLASH FLOOD | La Feria, TX | MULTIPLE ROADS CLOSED IN LA FERIA |
| Jun 24, 11:07 PM CDT | FLASH FLOOD | Weslaco, TX | MULTIPLE ROADS CLOSED. |
| Jun 24, 11:25 PM CDT | FLASH FLOOD | Harlingen, TX | HARLINGEN POLICE REPORTED NUMEROUS ROADS CLOSED DUE TO FLOODING INCLUDING WILSON ROAD AND INTERSTATE 69E FRONTAGE ROAD. |
| Jun 24, 11:27 PM CDT | FLASH FLOOD | La Feria, TX | CAMERON COUNTY SHERIFF REPORTED FLOODING ON INTERSTATE 2 AND THE FRONTAGE ROAD BETWEEN LA FERIA AND HARLINGEN. |
| Jun 25, 12:00 AM CDT | FLASH FLOOD | 2 Wnw Lyford, TX | WATER ENTERING HOMES AND NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING NEAR LYFORD. |
| Jun 25, 12:00 AM CDT | FLASH FLOOD | Wnw Raymondville, TX | PHOTOS RECEIVED VIA SOCIAL MEDIA. TIME IS ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.5 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4145 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 6.5
The text
As transmitted.
730
WGUS54 KBRO 250332
FFWBRO
TXC061-215-489-250500-
/O.NEW.KBRO.FF.W.0002.190625T0332Z-190625T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Brownsville TX
1032 PM CDT Mon Jun 24 2019
The National Weather Service in Brownsville has issued a
* Flash Flood Warning for...
Southeastern Hidalgo County in Deep South Texas...
Northwestern Cameron County in Deep South Texas...
Western Willacy County in Deep South Texas...
* Until midnight CDT.
* At 1028 PM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Six to nine inches of
rain have fallen. Flash flooding is occurring.
* Some locations that will experience flooding include...
Edinburg, Pharr, Harlingen, Weslaco, San Juan, San Benito, Alamo,
Donna, Mercedes and Raymondville.
Additional rainfall amounts of two to four inches will be possible
in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 2602 9767 2603 9766 2602 9774 2605 9777
2603 9778 2606 9780 2605 9784 2605 9786
2607 9786 2605 9797 2607 9798 2607 9803
2605 9804 2607 9808 2606 9810 2607 9813
2608 9822 2661 9811 2660 9763 2601 9761
$$
54What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 8:54 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 24, 8:54 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 854 PM CDT Mon Jun 24 2019 .DISCUSSION...The MCV continues to spin across the mid Valley late this evening. Brownsville radar indicates heavy rainfall persisting across portions of Willacy, Hidalgo, and Cameron counties. Made a quick update to bump up POPs and QPF values across that area through midnight. Showers and thunderstorms are expected to drift south of the Rio Grande Valley around midnight. No other changes are needed at this time. && .PREV DISCUSSION... /issued 636 PM CDT Mon Jun 24 2019/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Brownsville radar continues to indicate a line of convection north of the local aerodromes. These showers and thunderstorms are expected to move south across the Rio Grande Valley through the late evening hours. Will continue to mention MVFR to periodic IFR conditions this evening with a brief period of VFR conditions possible by late evening. VCSH/VCTS and MVFR conditions as the potential for periods of convection will likely persist throughout the overnight and early morning hours. This is due to a 500 mb trough moving over the region from the west maintaining the convection chance across the Rio Grande Valley. PREV DISCUSSION... /issued 437 PM CDT Mon Jun 24 2019/ SHORT TERM (Tonight through Tuesday Night): The latest BRO/CRP radar imagery shows that the conv boundary to our north is persisting, but is slowing down a bit in forward speed. The overall trend of this boundary will likely determine the conv potential across Deep South TX and the RGV into the evening and overnight hours. LAPS CAPE values remain in the 4000 to 5300 J/KG range mainly along and east of the Intestate 69C corridor. The current convection looks to be firing near this max CAPE values as the boundary continues moving south. The ARW short term guidance appears to be handling this conv the best of the CAMS guidance. The ARW shows this conv boundary sagging steadily southwards this evening and tonight eventually pushing the activity closer to the Rio Grande. This looks reasonable and will go close to this guidance for conv trends over the next 6 to 12 hours. Assuming that the conv complex pushes to the west and south of the Rio Grande later tonight, we may get a lull in the activity as outflow from the conv stabilizes the atms. The conv potential may persist into Tues for the region as a 500 mb trough axis develops/moves into the region from the west. So will maintain chc pops into Tues with decent QPF with the pops trending down into Tues Night. The increasing pops/cld cover and the conv outflow will likely start lowering the temps through tomorrow night. Fortunately, this will likely limit the heat index values for tomorrow afternoon. Will allow the Heat Advisory to expire at 7 pm this evening. LONG TERM (Wednesday through Monday): Finally, the pattern begins to change in the long term as high pressure builds west of the region by midweek. This will allow for a fairly benign upper level pattern to set up, at least initially. At the surface, high pressure will be in control of our weather here in Deep South Texas allowing for less wind and perhaps a degree or two cooler during the afternoon. With light easterly flow at the surface through the end of the week, expect some convection possibly developing along the sea breeze roughly Thursday through the weekend. That said, the upper levels begin to become a bit more interesting by this weekend as an upper level trough or TUTT moves into the region. With continued weak easterly flow at the surface allowing for the development of a sea breeze front and some upper level support, increased POPs going into next weekend. Vaguely looking into the latter half of next weekend and into the next workweek, it appears a wetter pattern is taking shape across the region as the TUTT remains in place and southerly return flow keeps a very rich low level column in place. This should be enough to help with diurnal development at the very least. MARINE (Tonight through Tuesday Night): Surface obs from the lower TX Bay and Gulf waters in addition to ASCAT estimated winds indicate that the conditions across the Bay and Gulf waters have improved somewhat allowing for conditions to drop below SCA levels. Surface ridging over the Gulf of Mex will maintain light to moderate SE surface flow along the lower TX throughout Tues/Tues Night. (Wednesday through Monday): Moderate winds and seas can be expected at the start of the long term, however, as high pressure takes control, surface flow will begin to weaken allowing for a more favorable marine environment that should persist through the upcoming weekend. Cannot rule out some shower and storm development by late week and into the weekend. In response, locally agitated seas can be expected in the strongest convection, though this seems like the exception rather than the rule. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, Jun 24, 4:25 PM CDT, 6 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 425 PM CDT Mon Jun 24 2019 TXZ248>257-351-353-252130- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Heat Advisory remains in effect for inland Cameron, Willacy and Kenedy, Hidalgo, Brooks and Starr counties until 7 PM CDT this evening. Dangerous heat indices between 111 and 115 degrees can be expected through early evening. There is a moderate risk of rip currents along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. There is potential for a few strong storms to develop across the northern ranchlands and upper Rio Grande Valley this evening and overnight. If storms develop, isolated strong wind gusts and large hail will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is potential for a few strong storms to develop, mainly across the northern ranchlands and upper Rio Grande Valley on Tuesday. If storms develop, isolated strong wind gusts and large hail will be possible. The rip current risk is expected to remain elevated through mid-week along the lower Texas coast, including Boca Chica Beach and the beaches of South Padre Island. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-252130- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 425 PM CDT Mon Jun 24 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 8:47 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Brownsville TX
847 PM CDT Mon Jun 24 2019
TXZ251-253>257-351-353-250245-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
847 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...HIDALGO...
CAMERON AND WILLACY COUNTIES UNTIL 945 PM CDT...
At 847 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 27 miles east of Port Mansfield to 15 miles
south of Hidalgo High School. Movement was southeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito,
Alamo, Donna and Mercedes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2614 9718 2621 9719 2620 9729 2610 9729
2598 9760 2607 9786 2607 9825 2617 9835
2615 9835 2661 9840 2665 9734 2659 9744
2659 9743 2665 9732 2660 9729 2665 9731
2665 9730 2614 9717
TIME...MOT...LOC 0147Z 302DEG 15KT 2661 9699 2588 9831
BRADYLocal storm report, Jun 24, 9:13 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Brownsville TX
913 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 14 NNE ALAMO 26.37N 98.03W
06/24/2019 HIDALGO TX EMERGENCY MNGR
UPDATED UP TO THREE UNANCHORED TRAILER HOMES DAMAGED AND
NEAR THE INTERSECTION OF FM 2812 AND FM 493.TWO
INDIVIDUAL INSIDE BUT NO DETAILS ON ANY
CASUALTIES.UPDATED BY HIDALGO COUNTY EMERGENCY
MANAGEMENT.
&&
BGOLDSMILocal storm report, Jun 24, 9:16 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
916 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HARLINGEN 26.20N 97.69W
06/24/2019 E0.25 INCH CAMERON TX BROADCAST MEDIA
ESTIMATE OF PEA SIZE HAIL IN HARLINGEN. TIME
ESTIMATED VIA RADAR.
&&
MBLocal storm report, Jun 24, 9:23 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Brownsville TX
923 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 13 NE ALAMO 26.32N 97.97W
06/24/2019 HIDALGO TX EMERGENCY MNGR
HOMES BEING EVACUATED IN THE MONTE ALTO AREA DUE TO
FLOODING OF UNKNOWN DEPTH. 5 TO 6 INCHES OF RAINFALL
ESTAIMTED. EVENT ONGOING AT TIME OF REPORT WITH UPDATES
EXPECTED LATER.
&&
BGOLDSMILocal storm report, Jun 24, 9:48 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
948 PM CDT MON JUN 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD 8 W RAYMONDVILLE 26.46N 97.91W
06/24/2019 WILLACY TX DEPT OF HIGHWAYS
MULTIPLE ROADS CLOSED IN LASARA DUE TO FLASH
FLOODING.
&&
MBSpecial weather statement, Jun 24, 9:59 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Brownsville TX
959 PM CDT Mon Jun 24 2019
TXZ251-253>257-351-353-250400-
Coastal Willacy TX-Inland Willacy TX-Southern Hidalgo TX-
Coastal Kenedy TX-Coastal Cameron TX-Northern Hidalgo TX-
Inland Cameron TX-Inland Kenedy TX-
959 PM CDT Mon Jun 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KENEDY...HIDALGO...
NORTHWESTERN CAMERON AND WILLACY COUNTIES UNTIL 1100 PM CDT...
At 959 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Rosa High School, or over Santa Rosa. This storm was nearly
stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Edinburg, Mission, Pharr, Harlingen, Weslaco, San Juan, San Benito,
Alamo, Donna and Mercedes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2650 9726 2652 9727 2651 9743 2645 9737
2641 9745 2640 9734 2601 9765 2606 9820
2615 9836 2666 9823 2664 9732 2657 9728
2664 9731 2664 9730 2651 9725
TIME...MOT...LOC 0259Z 094DEG 3KT 2625 9779
BRADYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:17 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Starr, Willacy | 118 min |
| Jun 24, 7:21 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 54 min |
| Jun 24, 7:40 PM CDT | Special Weather Statement | BRO | Hidalgo, Starr, Willacy | 65 min |
| Jun 24, 7:42 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 7:45 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 33 min |
| Jun 24, 8:01 PM CDT | Special Marine Warning | BRO | 119 min | |
| Jun 24, 8:47 PM CDT | Special Weather Statement | BRO | Cameron, Hidalgo, Willacy | 58 min |
| Jun 24, 8:57 PM CDT | Areal Flood Advisory | BRO | Cameron | 93 min |
| Jun 24, 9:22 PM CDT | Special Marine Warning | BRO | 113 min | |
| Jun 24, 9:59 PM CDT | Special Weather Statement | BRO | Hidalgo, Willacy | 61 min |
| Jun 24, 10:49 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 11:29 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo | 3 hr |
| Jun 24, 11:56 PM CDT | Flash Flood Warning | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Jun 24, 11:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 29 min |
| Jun 25, 12:02 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 43 min |
| Jun 25, 12:11 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jun 25, 12:39 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 66 min |
| Jun 25, 12:51 AM CDT | Special Marine Warning | BRO | 84 min | |
| Jun 25, 1:15 AM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Jun 25, 1:34 AM CDT | Special Marine Warning | BRO | 56 min | |
| Jun 25, 2:55 AM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 12 hr |
| Jun 25, 3:28 AM CDT | Areal Flood Advisory | BRO | Cameron | 2 hr |
| Jun 25, 10:03 AM CDT | Special Marine Warning | BRO | 57 min | |
| Jun 25, 10:19 AM CDT | Flash Flood Watch | BRO | Cameron, Hidalgo, Kenedy, Willacy | 18 hr |
| Jun 25, 10:31 AM CDT | Special Marine Warning | BRO | 44 min | |
| Jun 25, 11:14 AM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 25, 11:42 AM CDT | Areal Flood Warning | BRO | Willacy | 3 hr |
| Jun 25, 11:52 AM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo | 3 hr |
| Jun 25, 12:14 PM CDT | Special Marine Warning | BRO | 61 min | |
| Jun 25, 2:36 PM CDT | Areal Flood Warning | BRO | Cameron, Hidalgo, Willacy | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.